MAUDE Adverse Event Report: ARTHREX, INC. POWERPICK, 45 DEG; BURR,SURGICAL

ARTHREX, INC. POWERPICK, 45 DEG; BURR,SURGICAL
Model Number POWERPICK, 45 DEG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that drill tip and the shaft broke during a demonstration.It was noticed before the surgery.There was no harm for patient, operator or third party.There was no case involvement reported.No further information received.Update dw 18-jul-2024: further information was received that the reported event occurred during a hip-arthroscopy.Update dw 30-jul-2024: the surgery was finished successfully with a new device with the same part number and all broken fragments were retrieved out of the patient.
 
Additional Manufacturer Narrative
Complaint allegation was confirmed.One unpackaged ar-8150pp-45 batch 15213373 was received for evaluation.Upon visual inspection, no broken parts were observed on the device.However, the power pick's inner shaft does not retract when the lever is actuated.A scratch was noted on the curve/angle of the outer shaft, which may indicate that the device came into contact with another instrument.Functional testing with the console and the handpiece found that the inner shaft doesn't move because of the break.The most likely cause(s) of the reported failure is user error, such as prying/leveraging the device or using it without irrigation.Dfu-0215-eor0_fmt_en.F.Precautions.6.Do not allow the rotating portion of any device to touch any metallic object, such as a cannula or arthroscope, during use.Damage to both devices is likely.Damage to the device can range from a slight distortion or dulling of the blade/burr edge to actual fracture of the tip in vivo.If such contact does occur, inspect the tip.If there are cracks, fractures or dulling, or if there is any other reason to suspect a blade is damaged, replace it immediately.7.Excessive "side-loading" on the device during use does not improve cutting performance and in extreme cases will cause irreversible damage to the device.

Brand Name
POWERPICK, 45 DEG
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19992616
Report Number1220246-2024-07177
Device Sequence Number20940702
Product Code GFA
UDI-Device Identifier00888867042919
UDI-Public00888867042919
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPOWERPICK, 45 DEG
Device Catalogue NumberAR-8150PP-45
Device Lot Number15213373
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown